Download PDF - Domination Subdivision Numbers
ArticleOriginal scientific text
Title
Domination Subdivision Numbers
Authors 1, 2, 2, 2, 3,
Affiliations
- Department of Mathematics, East Tennessee State University, Johnson City, TN 37614 USA
- Department of Computer Science, Clemson University, Clemson, SC 29634 USA
- Department of Mathematics, Bob Jones University, Greenville, SC 29614 USA
- Division of Mathematics and Science, Northeast State Technical Community College, Blountville, TN 37617 USA
Abstract
A set S of vertices of a graph G = (V,E) is a dominating set if every vertex of V-S is adjacent to some vertex in S. The domination number γ(G) is the minimum cardinality of a dominating set of G, and the domination subdivision number is the minimum number of edges that must be subdivided (each edge in G can be subdivided at most once) in order to increase the domination number. Arumugam conjectured that for any graph G. We give a counterexample to this conjecture. On the other hand, we show that for any graph G without isolated vertices, and give constant upper bounds on for several families of graphs.
Keywords
domination, subdivision
Bibliography
- Arumugam, private communication, June 2000.
- J.F. Fink, M.S. Jacobson, L.F. Kinch and J. Roberts, On graphs having domination number half their order, Period. Math. Hungar. 16 (1985) 287-293, doi: 10.1007/BF01848079.
- D. Hare and W. McCuaig, A characterization of graphs whose domination and matching numbers are equal, unpublished manuscript, 1998.
- T.W. Haynes, S.M. Hedetniemi and S.T. Hedetniemi, Domination and independence subdivision numbers of graphs, Discuss. Math. Graph Theory 20 (2000) 271-280, doi: 10.7151/dmgt.1126.
- T.W. Haynes, S.T. Hedetniemi and P.J. Slater, Fundamentals of Domination in Graphs (Marcel Dekker, Inc., New York, 1998).
- T.W. Haynes, S.T. Hedetniemi and P.J. Slater, eds, Domination in Graphs (Advanced Topics, Marcel Dekker, Inc., New York, 1998).
- T.W. Haynes, S.T. Hedetniemi and L.C. van der Merwe, Total domination subdivision numbers, submitted.
- C. Payan and N.H. Xuong, Domination-balanced graphs, J. Graph Theory 6 (1982) 23-32, doi: 10.1002/jgt.3190060104.
- B. Randerath and L. Volkmann, Characterization of graphs with equal domination and matching number, Utilitas Math. 55 (1999) 65-72.